A Case of Heparin Induced Thrombocytopenia Treated with Fondaparinux
ABSTRACT Heparin induced thrombocytopenia (HIT) is an important complication of heparin treatment. In this article, we presented a case of HIT who was treated with fondaparinux, which is the only alternative anticoagulant agent in our country. A 48 year-old male patient was referred to our clinic when bilateral main pulmonary arterial thromboses were detected by spiral computerized tomography after he sought consultation for chest pain, dyspnea and presyncope of 3 days duration. In the physical examination, tachypnea, tachycardia, cyanosis, hypotension, neck vein distention, hepatomegaly and hepatojugular reflux were recorded. After the diagnosis of massive PTE, unfractionated heparin (UFH) infusion was started following the treatment with r-tPA. UFH was stopped due to the rapid fall in thrombocyte count (39000/mm3) on the second. day of treatment. PF4-heparin antibodies detected by ELİSA were positive. Anticogulant therapy was followed with fondaparinux. Oral anticoagulant therapy was started when the thrombocyt count reached >100000/mm3 on the sixth day of treatment.